Alert archive / Wyoming / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Cheyenne, WY

January 27, 2017Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this wind chill advisory at Jan 27, 2017, 1:12 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2017, 1:12 AM MST (08:12 UTC)
Expired
Jan 27, 2017, 8:09 AM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2017-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2017-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS45 KCYS 270812
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
112 AM MST FRI JAN 27 2017

...WIND CHILL ADVISORY FROM ARLINGTON TO THE SOUTHERN LARAMIE
RANGE THROUGH MID MORNING...

WYZ110-115-116-271600-
/O.NEW.KCYS.WC.Y.0003.170127T0812Z-170127T1600Z/
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BOSLER...
LARAMIE...BUFORD...PUMPKIN VINE...VEDAUWOO
112 AM MST FRI JAN 27 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* WIND CHILL VALUES...TWENTY TO THIRTY DEGREES BELOW ZERO.

* IMPACTS...THE COMBINATION OF VERY COLD TEMPERATURES AND STRONG
  WINDS COULD RESULT IN A THREAT TO HUMAN HEALTH FOR PEOPLE
  OUTDOORS IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
1 follow-up statement
179 
WWUS45 KCYS 271509
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
809 AM MST FRI JAN 27 2017

WYZ110-115-116-271615-
/O.CAN.KCYS.WC.Y.0003.000000T0000Z-170127T1600Z/
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BOSLER...
LARAMIE...BUFORD...PUMPKIN VINE...VEDAUWOO
809 AM MST FRI JAN 27 2017

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES AND ASSOCIATED WIND CHILLS HAVE RISEN SUFFICIENTLY 
THIS MORNING TO ALLOW THE ADVISORY TO BE CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 26, 9:56 PM MST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 26, 9:56 PM MST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
956 PM MST Thu Jan 26 2017

.SHORT TERM...(This evening through Saturday night)
Issued at 230 PM MST Thu Jan 26 2017

Quiet weather is expected to prevail through the short term period
with dry northwest flow aloft remaining intact. Mountain snow will
end by early Friday morning, and partly/mostly cloudy skies should
prevail through the remainder of the period. Winds at Bordeaux may
be gusty from time to time with a ARL-BRX MSLP gradient around 4-6
millibars for the next few days. Do not expect to see warning crit
gusts through Saturday morning as modeled 800 hpa winds are likely
to be under 45 knots, but will need to keep an eye on this as low-
level gradients should be strong enough to support gusts to 55 MPH
or possibly higher. Friday/Saturday afternoons will be breezy over
all of the eastern plains with 35 to 45 knot flow aloft and a very
strong surface pressure gradient. Overall temperatures will slowly
moderate through the period, but generally remaining cool w/ upper
troughing in place. Widespread 30s/low 40s should return to the hi
plains on Saturday due to downslope warming.

.LONG TERM...(Sunday through Thursday)
Issued at 230 PM MST Thu Jan 26 2017

Pattern will favor generally dry weather across the CWA with cool
to mild temperatures through the period.  NNW upper flow over the
area Sunday gradually will become WNW Sunday night through Monday
as shortwave energy comes off the northeast Pacific and flattens
an upper ridge over the western CONUS.  Models continue to show
next cold front dropping down the high plains Tuesday...backing
against the higher terrain Tuesday night and Weds before edging
back east on Thursday. EC maintaining its dry fcst through the
period while the GFS...after going dry earlier...has repainted
some pcpn across the northern CWA late Tuesday.  For now will
continue to lean towards the more consistent EC.  Otherwise
some breezy to windy areas at times Sunday and Monday as upper
disturbances enhance lee troughing over the high plains and
increase the pressure gradient.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 956 PM MST Thu Jan 26 2017

VFR conditions for all southeast Wyoming and Nebraska Panhandle
airports over the next 24 hours. Northwest winds become gusty
again after sunrise Friday with strongest winds in the Panhandle
after 16Z or so.

&&

.FIRE WEATHER...
Issued at 248 AM MST Thu Jan 26 2017

No fire weather concerns through early next week.  Temperatures will
be cold through Saturday before more warming occurs Sunday and
Monday.  Minimum afternoon humidity values will mostly be above 30
percent however through the period.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...CLH
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...ZF
Hazardous weather outlook, Jan 26, 5:39 AM MST, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
539 AM MST THU JAN 26 2017

WYZ101>119-271245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
539 AM MST THU JAN 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY COLD WIND CHILL TEMPERATURES BETWEEN 5 BELOW TO 15 BELOW ZERO
ARE EXPECTED THIS MORNING...MAINLY WEST OF INTERSTATE 25. WIND
CHILL TEMPERATURES TONIGHT ARE EXPECTED TO BE EVEN LOWER WITH
READINGS AROUND 20 BELOW FROM LARAMIE TO RAWLINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME.

NEZ002-003-019>021-054-055-095-096-271245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
539 AM MST THU JAN 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME.

Nearby

Wind Chill Advisories in Wyoming, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.